Light sensitivity while taking bee pollen?

I started taking bee pollen about a month ago... i absolutely love how i feel... so much more energy etc. i also started taking a few other vitamins at the same time and i have noticed when i go outside or am in the sun at all i develop this sort of rash.. it has started on my chest but also have gotten it on my upper arms, knees ankles and now it seems like it's on my face... i've been looking up side effects and stuff about the things i started taking to see if any could be the cause and i am not finding much help... this is the first summer this has ever happened to me... any help would be greatly appreciated and i thank you in advance for your time.

Angela's Comments:

Hi there,
Great question. I personally have not encountered a light sensitivity with any of our customers over the years but was able to find a case of photosensitivity in a woman taking a supplement containing ginseng, goldenseal and bee pollen. So it is possible. You could be reacting to the bee pollen. I have listed the study below. Stop taking the bee pollen for a week and observe if your symptoms let up. If they do, resume taking the bee pollen and observe if your symptoms come back.

Bee healthy ~ Angela


Photosensitivity reaction in a woman using an herbal supplement containing ginseng, goldenseal, and bee pollen.


Photosensitivity, an abnormal skin reaction to light, is a rare adverse event associated with herbal medicine use. Case reports in the literature most commonly implicate St. John's wort. In this report, we describe the case of a 32-year-old woman who suffered a phototoxic reaction after taking a dietary supplement containing ginseng, goldenseal, bee pollen, and other ingredients. On presentation, she had a pruritic, erythematous rash, localized to the sun-exposed surfaces of her neck and extremities. She had no significant past medical history and was not taking any other medications. The skin rash slowly resolved after discontinuation of the supplement and with treatment including subcutaneous and topical corticosteroids. Although the individual ingredients in this dietary supplement have not been associated with cases of photosensitivity, it is possible that the combination of ingredients may have interacted to cause this toxic reaction. Therefore, we recommend caution in the combining of multiple herbs and supplements into new formulations.

Palanisamy A, Haller C, Olson KR.
Source
School of Medicine, University of California, San Francisco, California, USA.
Abstract

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The Bee Pollen Forum.

© Copyright 2016 Bee-Pollen-Buzz.com & BPB Health Solutions Inc.   |   All Rights Reserved   |   Terms of Use, Privacy Policy & Disclaimer